MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18; ENDO THER, NON-EN

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18; ENDO THER, NON-EN
Model Number BD-400P-1880
Medical Device Problem Codes Crack (1135); Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus by a territory manager, that the device (balloon dilator) failed upon initial clinical use.The physician inflated the balloon, during the second time, the grey hub seemed to have a crack in it, causing a leak outside of the patient.The balloon had to be cut off since they could not deflate.There was no error messages, the procedure was no delayed or rescheduled.The patient was not affected by the reported issue.The procedure being performed was an esophageal dilation.A new balloon was opened to finish the procedure.The olympus inflation device syringe was connected to the balloon at the time.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and repair.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to that occlusion partial or total was generated in the proximal bonding station due to misalignment of the d-mandrel or mandrel during the preparation for bonding process.The operator has not enough visibility to ensure the correct position of the d-mandrel or mandrel, causing melting material smearing occluding partial or total the diameter of the extrude.Causing two events, the first is the diameter is completely occluded which would prevent the balloon from inflating.And the second event would be that the diameter is partially occluded which would cause it to take longer to inflate or deflate.However, the root cause of the suggested event could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No error messages that may have been observed because of the failure.The procedure was therapeutic and the problem minimally prolonged the procedure but did not affect outcome or patient.No medical intervention needed.The olympus inflation device syringe was connected to the balloon at the time.

Brand Name
EZDILATE BALLOON DILATOR (FW) 16-17-18
Common Device Name
ENDO THER, NON-EN
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17260785
Report Number3011050570-2023-00080
Device Sequence Number7966360
Product Code KNQ
UDI-Device Identifier00821925033207
UDI-Public00821925033207
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1880
Device Lot Number382273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS INFLATION DEVICE SYRINGE.
Patient SexUnknown